MAUDE Adverse Event Report: TORNIER INC AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 38 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 38 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD138
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Hospital would not release.
 
Event or Problem Description
It was reported that the flex stem was revised for loosening due to infection.The patient was treated for infection.This potentially reduced the function as the stem moved into the varus.
 
Additional Manufacturer Narrative
Correction d4 (lot#).The reported event could be confirmed for the loosening but could not be confirmed for the infection since the device was not returned for evaluation and no other evidences were provided.Since x-ray was provided, the opinion of the medical expert was requested and stated as following: "the x-ray indeed shows a humeral implant that has migrated into varus.The outline of its index position (how it was positioned during the primary placement) is still visible.Such an event confirms loosening, but is doesn't necessarily indicate infection since this kind of information is not available at this moment, i cannot assess the reasons for this diagnosis of periprosthetic joint infection".More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the clinical opinion on the potential risk of infection caused by sterile packed stryker implants and instruments, ¿any kind of surgery bears the risk of infection.In trauma and orthopedic surgery with external or internal fixation implants or endoprostheses the infection risk varies between 0.5 % and 5 %, exceptionally up to 10 % and beyond, mainly depending on the respective surgical procedure and the typical patient population.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 38 STERILE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14112312
Report Number3000931034-2022-00162
Device Sequence Number16681367
Product Code KWS
UDI-Device Identifier03700386917110
UDI-Public03700386917110
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2024
Device Model NumberDWD138
Device Catalogue NumberDWD138
Device Lot NumberAC3444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown